DescriptionEditNova-Keto-Thyrazine, known colloquially as Nectar, is a "combat enhancement" drug manufactured by Mantel Global Industries to perfect their soldiers reflexes and danger perception. It gives their soldiers an advantage on the battlefield, however it also makes the soldiers unable to see what they are doing and suppresses emotions, and when overdosed the effect is very dangerous. Overdosing causes the soldier to enter a blind rage, where they can not stop firing their weapon, and they can no longer tell the difference between friend and foe.
Soldiers receive Nectar via their Nectar Administrator, which is responsible for regulating and administering Nectar. When the soldiers do not get their regular dose of Nectar, they experience withdrawal symptoms like hallucinations, loss of colour/vision, blackouts & instability of movement. Subjects who do not receive their required dosage of Nectar are classed as Code Haze, meaning they will be experiencing withdrawal, and hunted down by Mantel.
The only known Mantel soldier who has survived withdrawal from Nectar is Shane Carpenter. This is due to the fact that he was involved in a dropship crash, and in the crash his Nectar distributor was damaged, making it unusable, so throughout this stage of the game Shane experiences hallucinations from withdrawal.
During the game Edit
While playing through the game, the main character always has a base level of Nectar in their system. This affects the user's perception of reality, blocking out negative sights/experiences (e.g. it's never raining, dead bodies disappear, blood is never seen when shooting enemies.)
The player can choose to boost the Nectar level in their system for a short period of heightened senses, speed, strength and aiming. Enemies become highlighted in your vision.
Negative effects Edit
Nectar has several negative effects during gameplay, detailed below
Nectar Disruption Edit
During the game you experience several Nectar Disruptions, where the base supply of Nectar being delivered by your Administrator is interrupted. This results in you becoming a little unstable on your feet, and you start seeing the world how it really is. Dead bodies can be seen, and your hands are covered in blood. Your vision goes black and white as well, and blood can be seen when shooting enemies. Your suit instructs you "Nector flow disrupted, please report to your commanding officer for assistance". The black and white vision, and lack of balance can be attributed to Nectar withdrawal.
After a while, the suit will be rebooted and regular Nectar flow will be restored.
Nectar overdose Edit
If you get hit with a Nectar grenade, stabbed with a nectar-dipped knife or your Nectar Administrator is damaged, you can experience a Nectar Overdose. Your visor turns red, the words "Bloodstream Abnormality" appear at the bottom of your HUD and you can not stop shooting. Friends and foes all look the same. You will be stuck overdosing until the unregulated Nectar boost wears off.